MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial report 3004582654-2025-00012 was originally submitted on 2025-02-25.However, the acknowledgment 3 was not received.Therefore, this report is being re-submitted based on an email from fda dated 2025-03-18.The excor blood pump pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) was in use on the patient from (b)(6) 2025 to date.The event occurred on (b)(6) 2025, which is (14 days) after the pump was placed on the patient.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on (b)(6) 2025 to report that the patient being supported with an excor pediatric vad system continued to have hemolysis since the implant on (b)(6) 2025.The ldh value showed >1000 u/l, which is 2.5 times higher than upper limits of normal and plasma free hemoglobin value was also noted to be 2.5 times higher than upper limits of normal.According to the site, the excor blood pump pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) performed as intended with complete fill and ejection.There were no abnormal sounds from the excor blood pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21682369
Report Number3004582654-2025-00012
Device Sequence Number8210209
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)270921
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 MO
Patient SexMale
Patient Weight5 KG